Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS New York, NY

May 31, 20155 counties in New York

NWS New York, NY issued this flash flood warning at May 31, 2015, 5:27 PM EDT for 5 counties in New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 5:27 PM EDT (21:27 UTC)
Expired
May 31, 2015, 8:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:30 PM EDTFLASH FLOODAnnadale, NYROAD CLOSED DUE TO FLOODING ON DRUMGOOLE RD WEST AT NOTUS AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WGUS51 KOKX 312127
FFWOKX
NYC005-047-061-081-085-010030-
/O.NEW.KOKX.FF.W.0004.150531T2127Z-150601T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...
  RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 830 PM EDT
    
* AT 524 PM EDT...DOPPLER RADAR INDICATED A LINE OF SLOW MOVING  
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  AN INCH OF RAIN HAS FALLEN ACROSS THE REGION ALREADY...WITH 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MOVING INTO THE REGION.  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4065 7417 4065 7409 4062 7407 4066 7400
      4066 7401 4076 7401 4091 7391 4088 7379
      4085 7381 4087 7382 4083 7382 4077 7376
      4057 7395 4057 7400 4063 7404 4061 7407
      4059 7406 4055 7411 4052 7425

$$

NV
2 follow-up statements
468 
WGUS71 KOKX 312241
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT SUN MAY 31 2015

NYC005-047-061-081-085-010030-
/O.CON.KOKX.FF.W.0004.000000T0000Z-150601T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRONX NY-NEW YORK NY-QUEENS NY-KINGS NY-RICHMOND NY-
641 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
BRONX...NEW YORK...QUEENS...KINGS AND RICHMOND COUNTIES...

AT 640 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL AREAS OF 
THUNDERSTORMS PRODUCING HEAVY RAIN MOVING NORTH INTO THE WARNED 
AREA. TWO TO THREE INCHES OF RAIN HAVE BEEN DETECTED ON RADAR OVER 
THE SOUTHERN HALF OF STATEN ISLAND AND NORTHERN PORTIONS OF QUEEN 
AND BROOKLYN. THE WARNING WILL CONTINUE AS FLASH FLOODING REMAINS A 
THREAT WITH THE ADDITIONAL RAINFALL WORKING IN...PARTICULARLY FOR 
STATEN ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4065 7417 4065 7409 4062 7407 4066 7400
      4066 7401 4076 7401 4091 7391 4088 7379
      4085 7381 4087 7382 4083 7382 4077 7376
      4057 7395 4057 7400 4063 7404 4061 7407
      4059 7406 4055 7411 4052 7425

$$

NV
053 
WGUS71 KOKX 010027
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
827 PM EDT SUN MAY 31 2015

NYC005-047-061-081-085-010034-
/O.EXP.KOKX.FF.W.0004.000000T0000Z-150601T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRONX NY-NEW YORK NY-QUEENS NY-KINGS NY-RICHMOND NY-
827 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING FOR BRONX...NEW YORK...QUEENS...KINGS AND
RICHMOND COUNTIES WILL EXPIRE AT 830 PM EDT...

THE HEAVY AXIS OF RAIN HAS MOVED OUT OF THE REGION...WITH ADDITIONAL 
FLASH FLOODING NO LONGER EXPECTED TO POSE A THREAT.

RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN HAVE BEEN DETECTED ACROSS 
SOUTHERN PORTIONS OF STATEN ISLAND AND CENTRAL PORTIONS OF QUEENS 
AND BROOKLYN UP TO THIS POINT. RESIDUAL FLOODING WILL LIKELY 
CONTINUE TO BE AN ISSUE FOR THE NEXT FEW HOURS. ADDITIONAL RAINFALL 
IS POSSIBLE LATER TONIGHT.

LAT...LON 4065 7417 4065 7409 4062 7407 4066 7400
      4066 7401 4076 7401 4091 7391 4088 7379
      4085 7381 4087 7382 4083 7382 4077 7376
      4057 7395 4057 7400 4063 7404 4061 7407
      4059 7406 4055 7411 4052 7425

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:11 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 31, 4:11 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT SUN MAY 31 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION...AND PASS TO
THE SOUTH TONIGHT. WAVES OF LOW PRESSURE WILL THEN TRACK OVER OR
JUST TO THE SOUTH MONDAY INTO TUESDAY NIGHT. HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY AND THURSDAY. A FRONTAL SYSTEM WILL THEN
IMPACT THE REGION LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT HAD ENTERED NRN ORANGE COUNTY BY WAY OF THE HUDSON
VALLEY...WITH TEMPS RAPIDLY FALLING INTO THE 50S...BUT IS SINKING
MORE SLOWLY S THROUGH CT AND HAD NOT MADE IT TO HARTFORD AS OF 3
PM. STRONG PRE-FRONTAL CONVECTION IS PRODUCING LOCALIZED FLASH
FLOODING AND SEVERE WX. FLASH FLOOD WATCH ISSUED EARLIER FOR THE
HUDSON VALLEY...NEARBY PARTS OF NE NJ WAS JUST EXPANDED INTO NEW
HAVEN COUNTY CT. HEAVIER CELLS ARE PRODUCING RAINFALL RATES OF 2-3
INCHES PER HOUR...WITH TOTALS OVER 4 INCHES POSSIBLE IN PLACES
WHERE TRAINING OF CELLS IS TAKING PLACE. ACTIVITY MOSTLY OVER
BERGEN/ROCKLAND/WESTCHESTER ATTM SHOULD EXPAND NE INTO SW CT PER
HI-RES MODEL GUIDANCE.

CONVECTION SHOULD WEAKEN AFTER DARK...BUT LIKELY/CAT POP CONTINUES
FOR LIGHTER PRECIP. AS THE COLD FRONT SINKS INTO THE AREA...TEMPS
SHOULD QUICKLY FALL INTO 60S...AND EVENTUALLY INTO THE LOWER AND
MID 50S FOR INLAND SECTIONS AND UPPER 50S FOR LONG ISLAND.

A MODERATE RISK FOR RIP CURRENTS CONTINUES AT THE OCEAN FACING
BEACHES TODAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
SHOWERS CONTINUE INTO MONDAY WITH THE FRONT LOCATED IN THE
VICINITY AND SEVERAL WAVES OF LOW PRESSURE RIDING ALONG IT.
THERE WILL ALSO BE THE ADDITION OF SOME LARGE SCALE LIFT LATE
MONDAY INTO MONDAY NIGHT IN THE FORM OF A MID LEVEL SHORTWAVE AND
THE REGION BECOMING LOCATED NEAR THE RIGHT ENTRANCE REGION OF A
70-90 KT JET. SOME ELEVATED INSTABILITY PRESENT COULD LEAD TO A
FEW RUMBLES OF THUNDER SO HAVE MENTIONED A SLIGHT CHANCE FOR
THUNDER MONDAY AFTERNOON/NIGHT. POP CONTINUES AT CATEGORICAL
MON NIGHT.

PRECIPITABLE WATERS REMAIN VERY HIGH...RANGING FROM 1.5
TO 2.0 INCHES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE WITH THE POTENTIAL FOR ADDITIONAL URBAN AND POOR
DRAINAGE FLOODING.

WITH CLOUDS...E/NE FLOW...AND PRECIPITATION...HIGHS ON MON WILL
ONLY BE 55-60 INLAND...AND 60-65 FOR NYC METRO AND LONG ISLAND.
DIURNAL RANGES WILL BE SMALLER THAN USUAL...WITH LOWS MON NIGHT IN
THE 50S...POSSIBLY UPPER 40S AT SOME SPOTS WELL INLAND.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY REMAINS NEARLY STATIONARY JUST SOUTH OF THE REGION
ON TUESDAY...AND THEN THE FINAL WAVE OF LOW PRES WILL WORKS ITS WAY
ACROSS THE REGION. 12Z GFS AND 12Z ECMWF IN DECENT AGREEMENT...SO
WILL CARRY LIKELY-CATEGORICAL POPS FOR THE REGION WITH THE HIGHEST
POPS OUT EAST...AND WILL TAPER POPS OFF FROM WEST TO EAST DURING THE
DAY. CANNOT RULE OUT A FEW RUMBLES OF THUNDER DURING THE AFTERNOON.

ASIDE FROM A FEW LINGERING EVENING SHOWERS...DRY WX WILL BUILD INTO
THE REGION TUESDAY NIGHT AS HIGH PRES BUILDS IN BEHIND THE DEPARTING
FRONT. THE HIGH WILL KEEP THE REGION DRY AND MILD THROUGH
THURSDAY...WITH TEMPS IN THE LOW 70S ON WEDNESDAY...AND THEN IN THE
MID TO UPPER 70S ON THURSDAY.

LOW PRES ASSOCIATED WITH A FRONTAL BOUNDARY WILL APPROACH THE AREA
FOR THE END OF THE WORK WEEK AND INTO THE WEEKEND. FOR NOW...WILL
INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY AFTERNOON...AND THEN CHANCE
POPS FOR THE WEEKEND WITH HIGH TEMPS GENERALLY IN THE MID TO UPPER
70S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT CROSSES THE TERMINALS...FROM NORTH TO SOUTH...LATE
THIS AFTERNOON INTO EARLY EVENING. A WAVE OF LOW PRESSURE THEN
MOVES SLOWLY THROUGH THE AREA TONIGHT THROUGH TUESDAY.

VFR WITH A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KT THIS
AFTERNOON...BECOMING NE IN THE WAKE OF THE FRONT LATE THIS
AFTERNOON/EARLY EVENING FROM N TO S.

SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY THIS AFTERNOON WITH
MARGINAL VFR CONDITIONS AND LOCALLY GUSTY WINDS. ISOLATED TSRA
COVERAGE ACROSS NYC/NJ METRO TERMINALS THROUGH 18Z...THEN MORE
WIDESPREAD COVERAGE LIKELY BETWEEN 18Z AND 00Z. START TIME OF
TSRA 1-2 HRS EARLIER FOR NORTHERN TERMINALS. TSRA COVERAGE WILL BE
LESS AND LATE TODAY FOR EASTERN TERMINALS. MODERATE CONFIDENCE IN
THE TIMING AND AREAL COVERAGE OF CONVECTION.

MVFR/IFR CEILINGS EXPECTED TO DEVELOP IN RAIN AND BR THIS EVENING
A FEW HOURS IN WAKE OF COLD FRONTAL PASSAGE AND WIND SHIFT.
IFR/LIFR CONDITIONS LATE TONIGHT. ISOLATED TSRA POSSIBLE...MAINLY
FOR NYC/NJ METRO TERMINALS.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-MONDAY NIGHT...IFR CEILINGS AND VISIBILITIES WITH RAIN AND
FOG. ISOLATED THUNDERSTORMS POSSIBLE.
.TUESDAY...RAIN ENDING WITH CONDITIONS IMPROVING TO VFR.
.TUESDAY NIGHT-WEDNESDAY...VFR.

&&

.MARINE...
AS A COLD FRONT SINKS S OF THE WATERS THIS EVENING...COMBO OF E
FLOW INCREASING TO NEAR 20 KT PLUS INCOMING 3-FT SWELL SHOULD
BUILD SEAS ON MOST OCEAN WATERS TO 5 FT LATE TONIGHT INTO MON
AFTERNOON. SCA ISSUED E OF FIRE ISLAND INLET. NOT SURE IF THESE
CONDS WILL LAST INTO MON NIGHT...WITH CONDS LOOK TO REMAIN BELOW
SCA LEVELS ON TUE AS LOW PRES WORKS ITS WAY ACROSS THE WATERS.
HIGH PRES WILL THEN BUILD IN TO CLOSE OUT THE WORK WEEK...WITH
TRANQUIL CONDS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM FOR THE LOWER HUDSON
VALLEY...NEARBY PARTS OF NE NJ...AND ALL OF SW CT. LINE OF STRONG
CONVECTION HAS CONSOLIDATED JUST NORTH/WEST OF NYC AND SHOULD MOVEINTO
SW CT TOWARD EVENING. LOCALIZED RAINFALL OF UP TO 4 INCHES COULD
PRODUCE FLASH FLOODING.

EVENT TOTAL BASIN AVG QPF OF 3-4 INCHES EXPECTED INLAND THROUGH
TUE AFTERNOON...WITH 1.5-2 INCHES EXPECTED FOR NYC...LONG ISLAND
AND COASTAL SE CT. ANOTHER ROUND OF MOD-HVY PRECIP IS EXPECTED
LATE DAY MON INTO MON NIGHT...AND ANOTHER FLASH FLOOD WATCH COULD
BE ISSUED FOR THIS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ005-006-
     009-010.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NJZ002-004-
     103-104.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EDT MONDAY FOR ANZ350-
     353.

&&

SYNOPSIS...GOODMAN/MPS
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...NV
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
Hazardous weather outlook, May 31, 3:33 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SUN MAY 31 2015

CTZ005-006-009-010-NJZ002-004-103-104-NYZ067>071-011945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
333 PM EDT SUN MAY 31 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-105>108-NYZ072>075-176>179-011945-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING. SOME OF THIS ACTIVITY COULD PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL...AND COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-011945-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078>081-011945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 31, 4:36 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT SUN MAY 31 2015

CTZ005-006-010-312115-
SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
436 PM EDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
CENTRAL NEW HAVEN COUNTIES...

AT 436 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEWTOWN...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WATERBURY...SOUTHINGTON...SHELTON...NAUGATUCK...
SOUTHBURY...WOLCOTT...NEWTOWN...HAMDEN...TRUMBULL...CHESHIRE...NORTH
HAVEN...MONROE...BETHEL...SEYMOUR...ORANGE...DERBY...BEACON FALLS...
CHESHIRE VILLAGE AND HERITAGE VILLAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4160 7293 4156 7295 4156 7288 4155 7286
      4133 7278 4125 7339 4146 7340 4148 7335
      4147 7331 4149 7333 4151 7326 4151 7316
      4155 7316 4157 7309 4158 7309 4164 7294
TIME...MOT...LOC 2036Z 270DEG 32KT 4137 7330

MPS
Special weather statement, May 31, 5:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT SUN MAY 31 2015

NJZ006-104>108-NYZ072-074-176-312145-
HUDSON-WESTERN UNION-EASTERN BERGEN-EASTERN ESSEX-EASTERN
UNION-EASTERN BERGEN-EASTERN ESSEX-WESTERN ESSEX-EASTERN
UNION-HUDSON-NEW YORK (MANHATTAN)-NORTHERN QUEENS-NEW YORK
(MANHATTAN)-RICHMOND (STATEN IS.)-RICHMOND (STATEN IS.)-
502 PM EDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN UNION...
HUDSON...SOUTHWESTERN BERGEN...EASTERN UNION...SOUTHERN ESSEX...
KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...

AT 502 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ELIZABETH...
MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...BAYONNE...HOBOKEN...
BLOOMFIELD...LYNDHURST...RUTHERFORD...SECAUCUS...HARRISON...
RIDGEFIELD...MIDTOWN MANHATTAN...ORANGE...UNION CITY...KEARNY...FORT
LEE...UNION...TETERBORO AND LONG ISLAND CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4073 7434 4087 7401 4074 7389 4072 7393
      4074 7396 4070 7398 4071 7400 4070 7401
      4071 7401 4071 7403 4070 7404 4070 7407
      4066 7407 4067 7410 4066 7409 4064 7413
      4065 7419 4060 7421
TIME...MOT...LOC 2102Z 239DEG 14KT 4070 7420

MPS
Special weather statement, May 31, 5:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT SUN MAY 31 2015

NJZ006-104-NYZ072-073-176-177-312145-
HUDSON-EASTERN BERGEN-EASTERN BERGEN-HUDSON-NORTHERN NASSAU-BRONX-NEW
YORK (MANHATTAN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-BRONX-NORTHERN
QUEENS-
504 PM EDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHWESTERN
BERGEN...QUEENS...KINGS...SOUTHERN WESTCHESTER...NEW YORK...BRONX AND
NORTHWESTERN NASSAU COUNTIES...

AT 504 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MIDTOWN
MANHATTAN...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...JERSEY CITY...YONKERS...HOBOKEN...LYNDHURST...
RUTHERFORD...SECAUCUS...RIDGEFIELD...GREAT NECK...RFK BRIDGE...
MIDTOWN MANHATTAN...EAST TREMONT...MOTT HAVEN...FLUSHING...LAGUARDIA
AIRPORT...UNION CITY...FORT LEE...ENGLEWOOD...GREAT NECK PLAZA AND
NORTH HILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4080 7410 4092 7392 4088 7379 4086 7380
      4084 7378 4087 7382 4083 7382 4078 7376
      4078 7375 4083 7375 4083 7373 4082 7372
      4080 7371 4087 7371 4079 7365 4073 7393
      4074 7395 4072 7397 4071 7400
TIME...MOT...LOC 2104Z 237DEG 16KT 4077 7396

MPS
Local storm report, May 31, 5:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      PARAMUS                 40.95N  74.07W
05/31/2015                   BERGEN             NJ   TRAINED SPOTTER

            POLICE REPORTING ROADS CLOSED DUE TO FLOODING. FOREST
            AVENUE SOUTHBOUND BETWEEN MCKINLEY AND CONCORN

&&

JE
Special weather statement, May 31, 5:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT SUN MAY 31 2015

CTZ006-007-010-312215-
NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN NEW HAVEN-
525 PM EDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIDDLESEX AND
CENTRAL NEW HAVEN COUNTIES...

AT 525 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CHESHIRE...
OR NEAR NAUGATUCK...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WATERBURY...MERIDEN...MIDDLETOWN...WALLINGFORD...NAUGATUCK...
DURHAM...HAMDEN...CHESHIRE...NORTH HAVEN...BERLIN...ROCKY HILL...
CROMWELL...PORTLAND...CHESHIRE VILLAGE...WALLINGFORD CENTER AND
HIGGANUM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4140 7253 4136 7302 4158 7304 4160 7294
      4156 7295 4156 7288 4155 7287 4154 7285
      4157 7284 4157 7283 4155 7282 4157 7280
      4158 7275 4159 7275 4161 7272 4163 7271
      4164 7263 4163 7262 4164 7256
TIME...MOT...LOC 2125Z 259DEG 19KT 4149 7297

MPS
Special weather statement, May 31, 5:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT SUN MAY 31 2015

CTZ005-006-009-010-312200-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-NORTHERN NEW
HAVEN-
527 PM EDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
SOUTH CENTRAL NEW HAVEN COUNTIES...

AT 526 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STRATFORD...
OR NEAR MILFORD...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...NEW HAVEN...MILFORD...SHELTON...STRATFORD...TRUMBULL...
NORTH HAVEN...ORANGE...DERBY...MILFORD CITY (BALANCE)...BRANFORD
CENTER...WEST HAVEN...EAST HAVEN...ANSONIA AND WOODMONT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4125 7281 4125 7284 4126 7284 4125 7290
      4130 7291 4128 7294 4127 7293 4127 7292
      4120 7301 4121 7305 4119 7309 4115 7310
      4115 7314 4117 7318 4114 7322 4131 7326
      4136 7305 4137 7284
TIME...MOT...LOC 2126Z 268DEG 18KT 4124 7314

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:01 PM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more43 hr
May 31, 2:01 PM EDTSpecial Weather StatementOKXOrange44 min
May 31, 2:18 PM EDTAreal Flood AdvisoryOKXOrange, Putnam3 hr
May 31, 2:48 PM EDTSpecial Weather StatementOKXOrange42 min
May 31, 3:10 PM EDTAreal Flood AdvisoryOKXBronx, Putnam, Rockland, Westchester3 hr
May 31, 3:11 PM EDTSpecial Weather StatementOKXRockland34 min
May 31, 3:23 PM EDTFlash Flood WarningOKXBronx, Rockland, Westchester3 hr
May 31, 3:28 PM EDTSpecial Weather StatementOKXNew York47 min
May 31, 3:44 PM EDTSmall Craft AdvisoryOKX48 hr
May 31, 3:57 PM EDTSpecial Weather StatementOKXWestchester63 min
May 31, 4:10 PM EDTSevere Thunderstorm WarningOKXWestchester22 min
May 31, 4:20 PM EDTSpecial Weather StatementOKXBronx, New York40 min
May 31, 4:28 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
May 31, 4:44 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens3 hr
May 31, 5:02 PM EDTSpecial Weather StatementOKXNew York43 min
May 31, 5:04 PM EDTSpecial Weather StatementOKXBronx, New York41 min
May 31, 5:08 PM EDTSevere Thunderstorm WarningOKXRichmond32 min
May 31, 5:37 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens38 min
May 31, 5:39 PM EDTSpecial Weather StatementOKXRichmond36 min
May 31, 6:19 PM EDTSpecial Weather StatementOKXBronx, Kings, Queens41 min
May 31, 6:30 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens3 hr
May 31, 6:44 PM EDTSpecial Weather StatementOKXRichmond46 min
May 31, 7:12 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens48 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.